MAUDE Adverse Event Report: USCAN; ULTRASOUND IMAGING SYSTEM

USCAN; ULTRASOUND IMAGING SYSTEM
Model Number P005600
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to echonous.Testing was performed on phantom (bladder reference) and an employee bladder to confirm it is functioning as intended.The probe was tested by two employees on a gold standard phantom with a known volume and found to be in specification.The probe was also used to scan an employee's bladder and met measurement specification of the voided volume.Results from internal testing show there is no issue with the probe function (ultrasound image acquisition, bladder volume estimation).The likelihood of customer experiencing inaccurate scans may be attributed to training or improper scanning of the patient.Based on the results of internal testing, it can be concluded that there is no issue with the probe, and it is functioning as per the specification.
 
Event or Problem Description
Patient had not produced any urine from his foley catheter for over 8 hours.Bladder scanner had a result of 18 then about 25 cc of urine present in his bladder.This patient had had a bladder repair in addition of bowel surgery and the results of the bladder scanner made the on-call telehospitalist call the in-house hospitalist for a referral.A stat ct of his abdomen and an x-ray were ordered to rule out kidney failure and a iv fluid bolus was ordered.It must be noted that this patient also had an ngt for an ileus.When the patient returned from the imaging exams, we received an order to flush the catheter.Almost immediately about 400cc of urine flowed into the catheter bag.

Brand Name
USCAN
Common Device Name
ULTRASOUND IMAGING SYSTEM
MDR Report Key11980131
Report Number3013757696-2021-00001
Device Sequence Number14283670
Product Code ITX
UDI-Device Identifier09353278000113
UDI-Public(01)09353278000113(11)201202
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K181574
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP005600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;